MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Cataract (1766); Intraocular Pressure Increased (1937); Iritis (1940); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: another similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -12.50 diopter, in the patients left eye (os) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to intraocular pressure spike (not controllable with drops) and lens was too large, which was causing the lens to bow towards the iris, increasing the pressure.There is no lens in the eye currently, surgeon will proceed with cataract extraction as anterior changes to the natural lens occurred after explantation.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry, in a contact case.Visual inspection found one haptic torn.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - "lens was too large" ammended to "lens was too small" in initial mdr.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - health effect clinical code 4581: no code available (bowing of iris) should be included in initial mdr.H6 - health effect impact code 4625: additional surgery (phacoemulsification, iol implantation) should be included in initial mdr.Additional information: b5 - transient loss of bcva, glare/haloes, iritis, icl-lens contact, and icl-iris contact were also reported.The problem is reported as resolved after phacoemulsification and iol implantation.However, mild pupil corectopia is reported post explant.The cause of the event is reported as "device size may have been too small." h6 - health effect impact code 4581: no code available (icl-lens touch, icl-iris contact).(b)(4).
 
Additional Manufacturer Narrative
Additional information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10669743
Report Number2023826-2020-02328
Device Sequence Number14135094
Product Code MTA
UDI-Device Identifier00841542103077
UDI-Public00841542103077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/19/2020
12/21/2020
01/28/2021
02/04/2021
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/03/2020
01/27/2021
01/28/2021
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT#: 1429582; INJ SYSTEM MODEL: FTP, LOT# 1487145; INJECTOR MODEL: MSIPF, LOT# 1420353
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR